Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 64, NWS Lincoln, IL

June 22, 2014Peoria County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2014, 5:28 PM CDT for Peoria County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2014, 5:28 PM CDT (22:28 UTC)
Expired
Jun 22, 2014, 6:15 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Peoria County, IL

The radar

The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:45 PM CDTTSTM WND DMGPeoria, ILTREES SNAPPED OR UPROOTED AT SEVERAL LOCATIONS IN THE LYNNHURST SUBDIVISION. LARGE HICKORY SNAPPED MID-TRUNK. OTHER TREES AND LARGE LIMBS DOWN IN NEIGHBORHOOD. TIME OF EVENT APPROXIMATE. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WUUS53 KILX 222228
SVRILX
ILC143-222315-
/O.NEW.KILX.SV.W.0064.140622T2228Z-140622T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...

* UNTIL 615 PM CDT

* AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HANNA
  CITY...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HANNA CITY AROUND 535 PM CDT.
  BARTONVILLE AROUND 545 PM CDT.
  BELLEVUE AROUND 550 PM CDT.
  WEST PEORIA AROUND 555 PM CDT.
  PEORIA AROUND 600 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NORWOOD...PEORIA INTERNATIONAL
AIRPORT...PEORIA HEIGHTS AND MOSSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4084 8956 4071 8955 4068 8961 4065 8961
      4060 8966 4059 8966 4055 8975 4055 8978
      4053 8985 4055 8988 4062 8987 4063 8989
      4065 8990
TIME...MOT...LOC 2228Z 236DEG 19KT 4064 8980

HAIL...1.00IN
WIND...60MPH

$$

BAK
2 follow-up statements
128 
WWUS53 KILX 222250
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
550 PM CDT SUN JUN 22 2014

ILC143-222315-
/O.CON.KILX.SV.W.0064.000000T0000Z-140622T2315Z/
PEORIA IL-
550 PM CDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PEORIA COUNTY UNTIL 615 PM CDT...

AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLEVUE...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST PEORIA AROUND 555 PM CDT.
  PEORIA AROUND 600 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PEORIA HEIGHTS AND MOSSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4084 8956 4071 8955 4068 8961 4065 8961
      4060 8966 4059 8966 4055 8975 4055 8978
      4053 8985 4055 8988 4062 8987 4063 8989
      4065 8990
TIME...MOT...LOC 2250Z 236DEG 19KT 4070 8967

HAIL...1.00IN
WIND...<50MPH

$$

BAK
382 
WWUS53 KILX 222308
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
608 PM CDT SUN JUN 22 2014

ILC143-222318-
/O.EXP.KILX.SV.W.0064.000000T0000Z-140622T2315Z/
PEORIA IL-
608 PM CDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PEORIA COUNTY WILL
EXPIRE AT 615 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM.

LAT...LON 4084 8956 4071 8955 4068 8961 4065 8961
      4060 8966 4059 8966 4055 8975 4055 8978
      4053 8985 4055 8988 4062 8987 4063 8989
      4065 8990
TIME...MOT...LOC 2308Z 236DEG 19KT 4075 8957

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:40 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 22, 2:40 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
240 PM CDT Sun Jun 22 2014

.DISCUSSION...
ISSUED 230 PM CDT Sun Jun 22 2014

SHORT TERM...Tonight through Wednesday

MCV responsible for the deep convection across Iowa and parts of
extreme west central Illinois through the afternoon hours will
track east-northeast into far northwest Illinois/southwest
Wisconsin this evening. Better instability across west central
Illinois with most of the hi-res models suggesting that will be
where the better chance of thunderstorms will be at least thru
the evening hours. High capes but weak 0-6km effective shears
will produce some isold strong winds along with torrential
rainfall in a short period of time, again mainly for the north.

After that, another mid level disturbance, MCV over far western
Iowa may bring another round of showers and storms thru Iowa and
into our northern areas overnight. Not very confident what affect
the initial convection from this afternoon and evening will have
on additional showers and storms later tonight as the second MCV
approaches from the west. Will continue to hold on to the higher
POPs across the north half of the forecast area overnight as it
will be closest to a weak frontal boundary and the remnant MCV to
our north. As a cold front edges closer to us on Monday, coverage
of showers and storms will increase during the afternoon and
evening hours and gradually spread east and southeast over the
remainder of the area Monday night. The front should begin to
settle into our east and southeast counties by Tuesday morning and
that is where the better rain chances will reside.

Once the upper wave and frontal boundary shifts off to our east
Tuesday night into Wednesday, the latest ECMWF suggests surface
high pressure will build over the northern Great Lakes with most
of the better precip chances to our south. However, this is a
bit of a change from what we saw yesterday so will not totally
remove POPs from the forecast until we get some better run to
run consistency. Will hold on to slights in the grids for now.

LONG TERM...Thursday through Sunday

500 mb heights forecast to rise as ridging builds over the
southeast U.S. at the start of this forecast period. Latest ECMWF
is more aggressive with this idea as compared to the operational
GFS which is much more suppressed with the flow over the lower
48. We haven't seen much in the way of amplification of the
subtropical ridge yet so far this Spring/early Summer so am not
very confident the ECMWF solution is on the right track. It has
tried to amplify the ridge in the southast several times over the
past month or so while the GFS was not nearly as aggressive with
the southeast U.S. ridge which has been the case so far. As a
result, will not make any significant changes to the extended.

Model ensembles not very clear cut with respect to an upper level
feature tracking northeast across the southern Plains late Wed
into Thursday with the latest ECMWF further south with the track.
As a result, the bulk of the precip looks to be south of our area
as the upper level heights build. Will continue with at least low
chance POPs Thursday and Friday to see if models hold on to this
idea in future runs. As we head into the weekend, it appears the
stronger flow will shift north where it should be this time of
year taking the better precip chances with it. No significant
temperature changes during this period with afternoon readings
starting out in the lower 80s on Thursday and then edging up into
the mid or upper 80s by Sunday as the upper level ridge expands
north and west into the Midwest.

Smith
&&

.AVIATION...
ISSUED 1222 PM CDT Sun Jun 22 2014

Scattered convection has developed over western Illinois and is
slowly moving east. AWIPS timing tools would place it in the
KPIA/KSPI area in the 20-21Z time frame, but some uncertainty in
the eastward progression, so will limit afternoon VCTS mention to
these two sites at the moment, and bring them into KBMI/KDEC
toward 00Z. A larger area of showers and scattered storms is
expected to move through after 06Z. Then after a short break
beginning near sunrise, additional convective development is
anticipated toward the end of the forecast period, as a cold front
moves in from the northwest.

Geelhart
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 22, 3:12 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT SUN JUN 22 2014

ILZ027>030-036-040-231100-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-
312 PM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTHWEST OF THE ILLINOIS RIVER.

.DAY ONE...TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE
STORMS MAY BRIEFLY PRODUCE LARGE HAIL AND DAMAGING WINDS. THIS
WOULD BE MOST LIKELY THROUGH MID EVENING. IN ADDITION...FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED...AS WELL AS LOCALIZED
AREAS OF VERY HEAVY RAIN IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS MAY
PRODUCE GUSTY WINDS AND SOME HAIL.

SCATTERED THUNDERSTORMS ARE ALSO ANTICIPATED THURSDAY THROUGH
FRIDAY. THESE ARE CURRENTLY NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 PM AND 8 PM.

ILZ031-037-038-041>043-047>053-231100-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-
SANGAMON-SCOTT-TAZEWELL-WOODFORD-
312 PM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS
EVENING...WITH ADDITIONAL STORMS ARRIVING AFTER MIDNIGHT. NO
SEVERE WEATHER IS EXPECTED...BUT SOME OF THE STORMS MAY PRODUCE
SOME GUSTY WINDS. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS MAY
PRODUCE GUSTY WINDS AND SOME HAIL.

SCATTERED THUNDERSTORMS ARE ALSO ANTICIPATED THURSDAY THROUGH
FRIDAY. THESE ARE CURRENTLY NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-231100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
312 PM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING AND
OVERNIGHT. HOWEVER...THESE ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE LIKELY MONDAY INTO MONDAY NIGHT. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME OF THE STORMS MAY
PRODUCE GUSTY WINDS AND SOME HAIL.

SCATTERED THUNDERSTORMS WILL LINGER INTO TUESDAY NIGHT...AND
ADDITIONAL STORMS ARE POSSIBLE THURSDAY AND FRIDAY. THESE ARE
CURRENTLY NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

In the hours before

Special weather statement, Jun 22, 3:50 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
350 PM CDT SUN JUN 22 2014

ILZ040-222130-
SCHUYLER-
350 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHUYLER COUNTY
UNTIL 430 PM CDT...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOLDEN...OR 22 MILES WEST OF RUSHVILLE...
MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN OF UP TO 1 INCH...AS WELL AS INTENSE CLOUD TO
GROUND...IS ALSO LIKELY.

PEOPLE IN WESTERN SCHUYLER COUNTY...INCLUDING THE VILLAGE OF
BROOKLYN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4028 9091 4029 9091 4028 9064 4028 9063
      4027 9063 4011 9078 4011 9092
TIME...MOT...LOC 2050Z 222DEG 15KT 4014 9097

GEELHART
Special weather statement, Jun 22, 5:16 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
516 PM CDT SUN JUN 22 2014

ILZ029-222315-
PEORIA-
516 PM CDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEORIA COUNTY UNTIL 615 PM CDT...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRIVOLI...OR 9 MILES NORTHEAST OF CANTON...
MOVING NORTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  TRIVOLI...
  HANNA CITY...
  BELLEVUE...
  BRIMFIELD...
  PEORIA...
  WEST PEORIA...

OTHER LOCATIONS AFFECTED INCLUDE...SMITHVILLE...NORWOOD AND KICKAPOO.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4076 8956 4070 8956 4066 8962 4064 8962
      4060 8966 4057 8966 4054 8987 4062 8988
      4063 8999 4074 8999 4092 8981
TIME...MOT...LOC 2216Z 222DEG 10KT 4065 8991

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:50 PM CDTSpecial Weather StatementILXSchuyler40 min
Jun 22, 5:16 PM CDTSpecial Weather StatementILXPeoria59 min
Jun 22, 5:57 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark48 min
Jun 22, 6:20 PM CDTSevere Thunderstorm WarningILXFulton40 min
Jun 22, 6:29 PM CDTAreal Flood AdvisoryILXFulton, Knox, Peoria3 hr
Jun 22, 6:31 PM CDTFlash Flood WarningILXFulton3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.